Juvederm and other fillers usually have amazing results but there are always cases where there can be a side effect. If you have filler in a blood vessel you have immediate pain and the skin turns white. It is an immediate terrible side effect and not one that happens days later. Best, Dr. Green
Blanching, whitening, pain, skin colour changes following Juvederm
Firstly, the skin and the surrounding area goes white. This is called blanching. The extent depends on the vessel itself. Pain may be present, however this is not universal, as the filler contains Lidocaine. Once the lidocaine wears off, pain will be present.
The skin then turns pink, red, purple, then black. There maybe 'pimples' and pustules present 12-24 hours after the injection.
Filler occlusion with Juvederm, Restylane and other HA based fillers can be reversed with Hylase or hyaluronidase.
All the best
Dr Davin Lim
Laser and aesthetic dermatologist
Thank you for your question. If you have filler injected into a blood vessel the skin will typically turn white in that region and you should feel pain. If you have unusual symptoms I recommend seeing the person who completed the injections.
Vessel occlusion with filler
Filler occlusion is usually noted within the first few hours to a day. If filler is injected into or around a vessel and causes an occlusion of a vessel, the most immediate sign is a blanching or whitening of the tissue that the vessel supplies. This happens immediately or soon after injection. The next warning sign is pain that feels like a burning or stinging. If pain increases after filler, you should call your doctor. If nothing is done early, the tissue may start to turn blotchy and red/purple followed by small pimples or blisters. If there is a total occlusion, skin will turn dark and will begin to scab and die. If there is potential occlusion, you should see your physician immediately to try to dissolve the product and restore blood flow to the tissue. Fortunately, this is uncommon, the most important thing is to go to a physician who is experienced to avoid complications and knows the warning signs.
If filler occluded a blood vessel, commonly the area turns white first, you would likely have pain, and the tissues might turn dark as the skin dies. This usually happens soon after injection. If concerned, see your injector.